Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 30, 2018Harris County, Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2018, 4:49 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2018, 4:49 PM EDT (20:49 UTC)
Expired
Jun 30, 2018, 5:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Harris County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 79 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS82 KFFC 302049
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT SAT JUN 30 2018
 
GAZ078-079-089-302130-
Harris GA-Talbot GA-Muscogee GA-
449 PM EDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 530 PM EDT...

At 448 PM EDT...a strong thunderstorm was near Waverly Hall, or 7
miles east of Hamilton...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hamilton, Waverly Hall, Bibb City, Ellerslie, Edgewood, Flat Rock,
Highland Park, Laurel Hills, Green Island Hills, Cataula, Columbus
Metropolitan Airport, Kenwood, Midland, Mountain Hill, Fortson,
Mulberry Grove, Lake Harding, Rose Hill, Saint Marys Hills and F.d.
Roosevelt State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3274 8511 3286 8475 3274 8461 3243 8496
      3252 8500 3253 8501 3272 8512
TIME...MOT...LOC 2048Z 046DEG 17KT 3276 8475 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:52 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 30, 2:52 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT Sat Jun 30 2018

.SHORT TERM /Tonight through Sunday Night/...
Scattered showers and thunderstorms continue to develop this
afternoon, especially in the vicinity of a weak upper low slowly
meandering in the south Georgia/Florida panhandle area. Coverage
will increase diurnally through the afternoon before gradually
diminishing after sunset. Given a tropical airmass with PWs ranging
from 1.6 in north Georgia to over 2" in central Georgia, locally
heavy rainfall will be the primary concern with any slow-moving
tropical convection.

This weak low will be slow to drift westward through the day Sunday.
Continued deep tropical moisture characterized by PWs continuing to
surge over 2" area wide on Sunday will lead to widespread shower and
thunderstorm development. Locally heavy rainfall will again be
possible, though the severe threat continues to appear limited as
midlevel lapse rates remain unimpressive (sub 6 C/km).

Temperatures on Sunday will be held into the mid-80s across the
western half of the area given widespread cloud cover and convection
while lesser coverage in far eastern portions of the area may allow
a few near-90 degree highs.

RW

.LONG TERM /Monday through Saturday/...
Deep easterly flow is expected to continue through the middle of next week.

The weakness (low pressure) in the ridge will remain in place
through Tuesday then will begin to shift west on Wednesday as deep
easterly flow sets up aloft. Even at the surface, a weak low
pressure across the Florida panhandle on Monday and Tuesday will
begin to shift west by Wednesday as the easterly flow continues.
By the end of the week, several weak/open waves will be moving
west in the flow and move onshore the SE coast, brining raised
rainfall chances.

Overall, no major changes were needed to the forecast.

NListemaa

&&

.AVIATION...
18Z Update...
Primarily VFR ceilings will continue through this evening in the
035-050 range. Showers and thunderstorms will continue to increase
in coverage this afternoon with the highest coverage in the
CSG/MCN areas and more scattered farther north. There remains the
potential for MVFR and possibly IFR ceilings by early Sunday
morning before gradually lifting through midday Sunday. Shower and
thunderstorms will again increase by early Sunday afternoon. Winds
will remain easterly at 5-10 kts.

//ATL Confidence...18Z Update...
Medium confidence on MVFR/IFR ceilings Sunday morning.
High confidence other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  87  71  88 /  30  60  40  40
Atlanta         73  85  72  87 /  40  60  50  50
Blairsville     67  83  67  82 /  30  60  50  50
Cartersville    72  86  71  87 /  30  70  50  50
Columbus        74  86  74  89 /  50  70  50  60
Gainesville     71  85  71  85 /  30  70  50  50
Macon           72  87  72  90 /  50  60  50  30
Rome            72  87  71  87 /  30  60  40  50
Peachtree City  72  85  71  87 /  40  60  50  50
Vidalia         73  89  74  91 /  30  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Jun 30, 3:48 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
348 PM EDT Sat Jun 30 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
348 PM EDT Sat Jun 30 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected this
afternoon and into the evening. A few thunderstorms may become
strong to severe. Any severe storms could have the potential to
produce damaging wind gusts, frequent lightning, and locally heavy
rainfall. Some isolated storms could also last into the overnight
period.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of thunderstorms each day for the rest of the
time period through the end of next week, mainly during the
afternoon and evening hours with few storms becoming strong to
severe each day with gusty winds, frequent lightning and isolated
flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 30, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT SAT JUN 30 2018

GAZ078-079-089-302130-
Harris GA-Talbot GA-Muscogee GA-
449 PM EDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 530 PM EDT...

At 448 PM EDT...a strong thunderstorm was near Waverly Hall, or 7
miles east of Hamilton...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hamilton, Waverly Hall, Bibb City, Ellerslie, Edgewood, Flat Rock,
Highland Park, Laurel Hills, Green Island Hills, Cataula, Columbus
Metropolitan Airport, Kenwood, Midland, Mountain Hill, Fortson,
Mulberry Grove, Lake Harding, Rose Hill, Saint Marys Hills and F.d.
Roosevelt State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3274 8511 3286 8475 3274 8461 3243 8496
      3252 8500 3253 8501 3272 8512
TIME...MOT...LOC 2048Z 046DEG 17KT 3276 8475

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:31 PM EDTSpecial Weather StatementFFCTelfair44 min
Jun 29, 9:36 PM EDTSpecial Weather StatementFFCTelfair, Wheeler39 min
Jun 29, 10:37 PM EDTSpecial Weather StatementFFCMarion23 min
Jun 30, 5:24 PM EDTSpecial Weather StatementFFCTroup36 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.